Increased and rapid heart rate
Decrease systolic blood pressure
Increased respiratory rate
Decreased oral temperature
Instruct the patient to report palpitations, dyspnea, vertigo, pr chest pain.
Check the apical pulse, blood pressure, and temperature every 4 hours.
Draw blood for thyroid-stimulating hormone, T3, and T4 levels.
Explain the side effects of propylthiouracil (PTU) to the patient.
A 38-year-old patient with Graves’ disease and a heart rate of 94/minute
A 63-year-old patient with type 2 diabetes and fingerstick glucose of 137 mg/dL
A 58-year-old patient with hypothyroidism and heart rate of 48/minute
A 49-year-old patient with Cushing’s disease and +1 dependent edema
Remind patient to change positions slowly.
Check the patient for muscle weakness
Teach the patient how to collect 24-hour urine
Plan nursing interventions to promote fluid balance
Purple striae present on abdomen and thighs
Weight gain of 1 pound since the previous day
+1 dependent edema in ankles and calves
Crackles bilaterally in lower lobes of lungs
Add strategies to provide a calm and restful environment post-operatively to the care plan.
Warm the patient to avoid smoking and drinking caffeinated beverages
Monitor the patient’s skin and mucous membranes for signs of adequate hydration.
Monitor lying and standing blood pressure every 4 hours with cuff placed on same arm
Report excessive weigh gain or swelling to the physician
Rapid changes of position may cause hypotension.
A diet with foods high in potassium may be beneficial.
Signs of hypoglycemia may occur while taking this drug.
Presence of glucose in nasal drainage
Nasal packing present in nares
Urine output of 40 – 50 mL per hour
Patient complaints of thirst
A 51-year-old patient with bilateral adrenalectomy just returned from the post-anesthesia care unit
An 83-year-old patient with type 2 diabetes and chronic obstructive pulmonary disease
A 38-year-old patient with myocardial infarction who is preparing for discharge
A 72-year-old patient admitted from long-term care with mental status changes
White blood cells
Patient’s fasting glucose level
Patient’s oral glucose tolerance test results
Patient’s glycosylated hemoglobin assay
Patient’s fingerstick glucose check for 24 hours
Arrange consult with the dietician for patient.
Verify patient’s insulin injection technique.
Teach patient to use glucometer for monitoring glucose at home.
Remind patient to check glucose level prior to each meal.
Clean and inspect your feet every day.
Be sure that your shoes fit properly.
Nylon socks are best to prevent friction between toes and shoes.
Report any non-healing skin breaks to your doctor.
Fingerstick glucose of 185 mg/dL
Numbness and tingling in both feet
Bunion on left great toe
Check to make sure that the patient’s bath water is not too hot.
Discuss community resources for diabetic outpatient care.
Instruct the patient to perform daily foot inspections.
Check the patient’s technique for drawing insulin into a syringe.
A 68-year-old diabetic who is experiencing signs of hyperglycemia including rapid, deep breathing and mental status changes
A 58-year-old diabetic with peripheral neuropathy and cellulitis of the left ankle.
A 49-year-old diabetic who has just returned from post-anesthesia care unit (PACU) after a below-the-knee amputation (BKA)
A 72-year-old diabetic with diabetic ketoacidosis (DKA) on an IV insulin drip
Hammertoe of the left second metatarsophalangeal joint
Rapid respiratory rate with deep inspirations
Numbness and tingling bilaterally in the feet and hands
Decreased sensitivity and swelling of the abdomen
Ask the unit clerk to page the physician to come to the unit.
Ask the LPN/LVN to administer IV insulin according to the sliding scale.
Ask the nursing assistant to check the patient’s level of consciousness.
Ask the nursing assistant to get the patient a cup of orange juice.
The RN encourages the patient to drink orange juice.
The RN checks the patient’s order for sliding scale insulin.
The RN assess the patient’s vital signs every 15 minutes
The RN checks the patient’s fingerstick glucose.
“I will drink fluids equal to the amount of my urine output.”
“I will weigh myself every day using the same scale.”
“I will wear my medical alert bracelet at all times.”
“I will gradually wean myself off the vasopressin.”
Here's an interesting quiz for you.